Get E-Book on COVID-19

Q. Is it safe to take Gabapentin for diabetic neuropathy?

Answered by
Dr. Anshul Varshney
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on May 12, 2020 and last reviewed on: May 23, 2020

hi. I am a male aged 52yrs weight 80kg diabitic my doctor has recently advised me gabapentin nt 400 for neuropathy earlier i was on pregab150 so while checking about the reviews from the patients on net i found that 99% were against gabapentin which confused me and thought to have a 2nd opinion kindly advise

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi. Welcome to icliniq. I am Dr Anshul Varshney for your help.

It's an excellent drug. Infact it's an elder sister of Pregabalin only. Gabapentin is little more potent then Pregabalin. Only possible side effect of that drug is dizziness but since your mother has been on Pregabalin 150 mg then Gabapentin should suit her. Gabapin NT also contains Nortryptilline, which helps further in neuropathic pain.

Dear, if you will check side effects / reviews of any drugs you would get for all. If in doubt, discuss with your doctor once again being empathetic. I use this drug very often and most of the Diabetologists use it. So, I would suggest you to start it and see if she gets any adverse effects, we can go for other options.

Though to be very honest we don't have much options other then Pregabalin or Gabapentin in Diabetic Neuropathy. I hope it helps you. If you have any further questions please ask me.


Was this answer helpful?

 | 

Related Questions:
Why am I having anxiety after stopping Gabapentin?
After recovery from ischemic stroke, I experience exhaustion, tiredness, ED, etc. Why?
I get shooting pain in lower back and buttocks. Does it need chiropractic treatment?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Does opiate withdrawal cause nausea, low BP, muscle pain and urea smell?

Query: Hello doctor, I am a 40-year-old female recovering from eating disorder. My BMI is 16. I am suffering from clinical depression and GAD. I was diagnosed by a neurologist with migraines approximately two years ago, and have been on Lyrica 75 mg twice daily. Recently, I started having trouble swallowi...  Read Full »

Is it safe to take Gabapentin for back stiffness?

Query: Hello doctor, I am a 33 year old unmarried male, and I have a back stiffness problem for more than three years. Everyone gives the says that my posture is not proper while walking. Two years back when I consulted a doctor, he suspected ankylosing spondylitis, but HLA-B27 was negative. After seeing...  Read Full »

From a year, why is my penis not getting hard like before?

Query: Hi doctor, I am a 50 year old male, and I am diabetic. From the last year, my penis when erect is not as hard as it used to be. Please help.  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Diabetologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.